This is page 1 of 1 (This thread has 11 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Calling all sufferers of Crohns and Ulcerative Colitis
Does anyone else have issues with loperamide? I have UC, have an reasonably well behaved illeoanal pouch. After the op (many many years ago) I used to take it with no issues, but now it slows my digestion down so much I usually end up being sick and I feel the affects for days after. I don't often take it now, but it was always a handy option on a night out.
Hi OP on days when I work (3 per week) and any days out of a weekend etc I take anything from 8-14 loperamide capsules a day with no ill effects, bar increased abdo pain and a bit of nausea/dizziness. It's totally bearable and far preferable to the alternative! I've done this for over 8 years with my consultants consent
are you definitely sure it's the loperamide doing it?
Pretty sure it's the loperamide. When I had my Stoma I used to take it by the handful (along with a pro-biotic that reduced wind - I'll try and remember the name for you What it was really good) with no ill affects. Then when I got plumbed back in, I used it sparingly and it was fine, now just 1 tablet is enough to mess things up. At first I thought it was just the Imodium brand but when I tried other brands is was just the same (although not as bad). Maybe I just can't take it any more, which is a shame.
what a pain!! Have a chat to the pharmacist and see if they have any advice? There might be something you could try alongside it to keep your digestive system moving, but still reduce urgency etc. Maybe codeine or tincture of opium would work the same way for you if not?
I'd definitely ask your GP to prescribe it and try the plain bog standard loperamide to see if it is the additives. If you still have the same problem, then you'll know for sure it's the loperamide itself.
Thank you for that! I've made a note of it and will get googling for it